I have Tinea Versicolor on my chest,shoulders and upper back. It has come and gone in the past 2.5 years. I think I have it on my face now. I have a dark area right below my temples on both sides of my face. It has spread to my cheeks (more on the right side than left). When I look at it closely I see that area has a fine scale to it like on my chest. It appears to be more of a patch (especially in the temple area - it is darker there) as opposed to the blotchy or spotted look on my chest. If this is TV on my face, how do I treat it? If it is not TV, what else could it be? I'm getting very concerned as I don't want to have this "thing" spread all over my face and I end up looking like a monster. It is bad enough I have it on my chest and upper back, but my face. I don't have insurance right so I can't going running to my derm like I have in the past. HELP!!! I don't want to look like a monster.
Mostly tinea versicolor affects the shoulders, back, and chest. The face is usually spared, although sometimes it can involve the face also. There may be just a few spots or so many that it gives the appearance that the affected skin is normal while the unaffected skin around it seems to have a problem.The other possibility can be of melasma on the face.
Melasma is caused by hormonal changes, which stimulate a temporary increase in your body's production of melanin.People with darker complexions are more prone to this condition than people with lighter skin.
Treatment options include treatment with vitamin C and hydrocortisone, peel with carbon dioxide snow and alexandrite and ND-Yag Q-Switched laser treatment preceded by a hydroquinone-based application.Pls discuss these options with your dermatologist.
Hope it helps. Take care and pls do keep me posted on how you are doing or if you have any additional queries. Kind regards.
Well, I'm going to try to provide a little more detail to my problem and rehash a little of what I have already stated. Since my last post I have since concluded that I could have one of the following skin conditions.
GOUGEROT AND CARTEAUD
The first time I noticed the problem it was on my chest only and it was the end of summer going into fall. After trying to get rid of it on my own (I thought I was just dirty) I ended up going to my derm the beginning of the following year (2007). I was told it was TV and given Minocycline and antifungal cream. The Mino made me VERY dizzy. I ended up stopping with maybe 2-3 days left, but it still went away and I was free spring and summer and like clockwork it came back again around the same time of the year. Once again I tried to clear it up on my own first by using OTC antifungal medicines including 1% selenium sulfide and a host of other things.
I ended up going to my derm the beginning of the following year (2008). This time I was given 2% ketoconazole cream and pills and I used 1% nizoral as a body wash. Once again it went away and I was free for the spring, summer and some of the fall. Once again I tried my own regimes.
At the beginning of this year (2009) I did notice two dark areas on my face. To give you an idea of the location, from the bottom of your ear lobe go over 1 inch and about 2 inches from the temple area. It was dark, maybe 2 shades darker than my complexion (I have a dark or deep skin tone). I never put 2 and 2 together and just tried to treat it with exfoliation and skin lighteners. I don't remember how long it stayed around but it did go away and in maybe March/April it came back and that's when I looked closely at it and thought, whatever is on my chest is now on my face. With makeup and the way I wear my hair, it is really not noticeable...BUT I KNOW IT'S THERE. The dark area still had that "shiny skin" appearance to it and it is not a solid dark area. There are some areas where I see my normal skin within this dark area. It went to my derm and she mentioned that TV normally isn't on that face and mentioned it could be GOUGEROT AND CARTEAUD and that minocyclin would clear it up. I left with an Rx for 2.5 selenium sulfide, 2% ketoconazole and 90mg solodyne. She mentioned that it was for acne. At the time I couldn't figure out for the life of me why she gave me an acne Rx (After researching later I realized why). A couple of days later I noticed that the area on my face had spread a bit. It had extended to my cheek & to the corner of my eye (almost). There is a well defined area under my eye that it doesn't touch. I was glad because I was worried about it spreading to my eyeballs.
I took the solodyne 3 days before stopping because I felt it made my heart skipped a beat and I felt very anxious and on the 3rd day of taking it I literally did not sleep at all. I continued with the SS and keto and by May 16 my face and chest had cleared with a little still left on my shoulders (I started my routine on May 4). I was happy and while I continued to use the products I had lessen the application a bit. Low and behold on June 6th it was back on my face and I could see it on my chest as well. Luckily I had a follow up appointment scheduled for June 10th.
At that appt I explained to my derm that it did go away but came back. She then mentioned that maybe it could be ACANTHOSIS NIGRICANS and did ask if I had gained any weight lately and I have. I also showed her the dark mark on the back of my neck, which I know is consist with A.N. She finally mentioned that she wanted to do a skin biopsy (I was glad that I was finally going to get tested). She also ordered some blood work to see if I have any underlying issues such as diabetes or a thyroid problem. We decided to wait for the results of the blood work before doing a biopsy. I'm currently unemployed (like the rest of the world) with no health insurance so I can't afford to do everything at once. I will call tomorrow for the results; maybe it will shed some light on my skin problem. Not working is bad enough but having a skin problem on your face *****. The good thing is that it really doesn't look that bad or noticeable. It is only a little dark in the areas closest to my ear and the other area that it affects just looks like a very, very thin piece of saran wrap on top of my skin with hardly any pigmentation. I'm just concerned that longer this stays on my face without being resolved, that shiny looking skin will start to get darker and I will look like a raccoon. Not a cute look if you have to go on an interview. Right now I am more concerned with my face, although it is on my chest I feel it is under control. It is not that dark and I can wear a v-neck shirt without worrying about looking like a Martian. I still use nizoral or selsun blue daily and an OTC antifungal lotion. I wanted to take a break from using the keto on my skin as I’m not sure of any long term effects.
So, what could this be? From what I have described, could it still be Melasma? I personally think it might be the G&C with the A.N on my neck or maybe it's all A.N. Is there anything I can do in the mean time to stop it from getting darker or spreading on my face? If it is AN my derm thinks it will go away if I lose weight. I am working on my weight and have already seen results but just like you don't gain over nite I won't lose over nite and can't just sit around and wait for it to disappear. After looking at pics on dermatlas I don't think it is TV as my rash is hyperpigmented and not hypo and they are not round spots, they are a little longer (specifically on my chest with that ever present “shiny skin”). The shiny skin is so thin and superficial, it looks like you can either peel it off or scrub it off…BUT I CAN’T. :-(
I been going thru isseues with something reoccuring on my face since i was 15. Im 33. And its only gotten worse. Its always reoccuring right on either side of my nose. And now right btwn my eyebrows, it makes my skin look pink and raw as opposed to a darkish tone. I was told it was tinea versicolor about 2 yrs ago. And the only thing that seems to work without lookin like bleaching, is ketaconazole. But reoccurances makes me think its something else. U mentioned a few different ailments some gougan word, im still trying to figure this thing out, maybe we can team up on it!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.